Alert archive / New York / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 10, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 3, 1999, 6:39 PM EDT for Allegany County, Livingston County, New York. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 1999, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 3, 1999, 7:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Buffalo, NY
- Area
- Whole counties
Counties Allegany County, NY, Livingston County, NY
The radar
The Buffalo radar (KBUF), 85 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:50 PM EDT | Thunderstorm Wind | Centerville, NY | |
| Jul 3, 7:23 PM EDT | Thunderstorm Wind | Geneseo, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KBUF 032246 RRA
SVRBUF
NYC003-051-032345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
639 PM EDT SAT JUL 3 1999
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ALLEGANY COUNTY
AND LIVINGSTON COUNTY IN NEW YORK
* UNTIL 745 PM EDT
* AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
PERRY TO 5 MILES NORTH OF PERRY TO 12 MILES NORTHWEST OF
CANASERAGA...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF GENESEO
TO 15 MILES WEST OF DANSVILLE...MOVING SOUTHEAST AT 30 MPH.
* THE THUNDERSTORMS WILL BE AFFECTING THE TOWN OF GENESEO IN
LIVINGSTON COUNTY AND HOUGHTON IN NORTHERN ALLEGANY COUNTY.
IF THREATENING WEATHER APPROACHES GO TO A SAFE PLACE IMMEDIATELY. IN
HOMES A BASEMENT OR INTERIOR ROOM IS THE SAFEST LOCATION.
REPORT SEVERE WEATHER TO THE NEARES,T LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN BUFFALO.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 330 PM EDT SAT JUL 3 1999 HEAT AND HUMIDITY ARE JUST ON THE WESTERN DOORSTEP WITH TEMPS IN THE MIDDLE TO UPPER 80S AND DEWPOINTS IN THE 70S WEST OF THE GENESEE VALLEY. THIS WILL SPREAD EAST AND NORTH THROUGH THE NIGHT OFFERING A VERY MUGGY NIGHT FOR ALL. WITH ALL THE AVAILABLE ENERGY IN THIS HOT AND HUMID AIRMASS... CONVECTION IS FAIRLY EASY TO COME BY. AMIDST THE REMNANTS OF AN MCS OVER LOWER MICHIGAN ARE NUMEROUS DISCRETE CELLS OF CONVECTION AND A FEW CLUSTERS TRYING TO GATHER TO A NEW MCS. THIS DOESN/T SEEM TO BE HAPPENING AS MID LEVEL WARMING IS OVERTAKING FROM THE SOUTHWEST WITH THE BUILDING OF A STRONG AND HOT RIDGE OVER THE OHIO VALLEY TO THE EASTERN SEABOARD. ALONG THE NORTHERN AND EASTERN FLANK OF THE BUILDING RIDGE...OVER A GOOD PORTION OF THIS FORECAST AREA...A SERIES OF VORT CENTERS WILL BE MOVING ALONG FROM RIDGE TO TROUGH ON WEAKLY NORTHWESTERLY VECTOR AND WILL PRODUCE A FEW ROUNDS OF PRECIP...TONIGHT AND A STRONGER EVENT SUNDAY NIGHT. WENT HIGHER THAN GUIDANCE POPS TONIGHT ACROSS MOST OF THE FORECAST AREA THEN CHANCE POPS EAST OF LAKE ONTARIO SUNDAY NIGHT. AS THE RIDGE BUILDS FARTHER EAST THE WEATHER PORTIONS WILL BE STRONGLY CAPPED BUT EAST OF LAKE ONTARIO WILL BE ON THE FRINGE. WENT CLOSE TO OR A LITTLE HIGHER THAN FWC AND FAN TEMPS. THIS WILL BE A HOT HOLIDAY WEEKEND. .BUF...NONE. HIBBERT
In the hours before
Special weather statement, Jul 3, 3:28 PM EDT, 3 hours 11 minutes before
NYZ001>008-010>014-019>021-040900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EDT SAT JUL 3 1999 ...HOT AND HUMID WEATHER COULD POSE A HEALTH THREAT ON SUNDAY... TEMPERATURES ARE FORECAST TO SOAR TO AROUND 90 DEGREES AGAIN ON JULY 4TH. IN ADDITION...THE AIR WILL BE VERY HUMID. THIS COMBINATION WILL PRODUCE AN APPARENT TEMPERATURE NEAR 100 DEGREES FOR MUCH OF THE REGION. THE BODYS ABILITY TO COOL ITSELF IS RESTRICTED WHEN THE HUMIDITY IS HIGH. PROLONGED EXPOSURE TO THE SUN COULD RESULT IN HEAT CRAMPS OR HEAT EXHAUSTION. IF YOU WILL BE OUTSIDE FOR ANY LENGTH OF TIME REMEMBER TO DRINK PLENTY OF LIQUIDS TO AVOID DEHYDRATION. CHECK ON THE ELDERLY AND THOSE THAT ARE HOMEBOUND AND REMEMBER TO CHECK ON YOUR PETS AS WELL. DO NOT LEAVE CHILDREN OR PETS INSIDE YOUR VEHICLE UNATTENDED FOR ANY LENGTH OF TIME. NIZIOL
Special weather statement, Jul 3, 3:28 PM EDT, 3 hours 11 minutes before
NYZ001>008-010>014-019>021-040900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EDT SAT JUL 3 1999 ...HOT AND HUMID WEATHER COULD POSE A HEALTH THREAT ON SUNDAY... TEMPERATURES ARE FORECAST TO SOAR TO AROUND 90 DEGREES AGAIN ON JULY 4TH. IN ADDITION...THE AIR WILL BE VERY HUMID. THIS COMBINATION WILL PRODUCE AN APPARENT TEMPERATURE NEAR 100 DEGREES FOR MUCH OF THE REGION. THE BODYS ABILITY TO COOL ITSELF IS RESTRICTED WHEN THE HUMIDITY IS HIGH. PROLONGED EXPOSURE TO THE SUN COULD RESULT IN HEAT CRAMPS OR HEAT EXHAUSTION. IF YOU WILL BE OUTSIDE FOR ANY LENGTH OF TIME REMEMBER TO DRINK PLENTY OF LIQUIDS TO AVOID DEHYDRATION. CHECK ON THE ELDERLY AND THOSE THAT ARE HOMEBOUND AND REMEMBER TO CHECK ON YOUR PETS AS WELL. DO NOT LEAVE CHILDREN OR PETS INSIDE YOUR VEHICLE UNATTENDED FOR ANY LENGTH OF TIME. NIZIOL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 5:53 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 52 min |
| Jul 3, 6:01 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Erie | 29 min |
| Jul 3, 6:08 PM EDT | Severe Thunderstorm Warning | BUF | Niagara, Orleans | 67 min |
| Jul 3, 6:14 PM EDT | Severe Thunderstorm Warning | BUF | Wyoming | 46 min |
| Jul 3, 6:33 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 57 min |
| Jul 3, 7:11 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 49 min |
| Jul 3, 7:38 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 52 min |
Nearby
Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.